Tags: annoying, bones, burning, crippling, dealing, diseases, drugs, fingers, hands, health, joints, medications, muscles, pain, painful, sensation, skin, stiff

Burning skin sensation

On Health & Drugs & Medications » Muscles & Bones/Joints Diseases

6,407 words with 9 Comments; publish: Wed, 19 Dec 2007 03:10:00 GMT; (900140.63, « »)

I'm dealing with daily pain in my hands, which is sometimes crippling and sometimes just annoying.

My fingers are stiff and painful, and I also have pain in the back of my hand, wrists and sometimes elbows.

One symptom that perplexes me is a sort of a "burning skin" sensation. The skin on a part of my hand will be very sensitive and when I touch it with a feather-light touch, it will hurt. Sort of like when you have sunburnt skin. It even feels uncomfortable to have the sleeve of my top graze the skin.

Right now, the whole side of my left hand feels like this, from the forearm through the wrist to the beginning of the little finger. Is this fibromyalgia or something else? Is this something the rest of you are familiar with and what can be done? :confused:

All Comments

Leave a comment...

  • 9 Comments
    • I have experienced this type of burning all over my body before, even the soles of my feet. I couldn't stand to let anything touch my skin except for a very soft sheet. That was at onset of fibro 3 years ago. I still have burning patches on my arms, elbows, thighs, and face. Air conditioning and cold fronts set it off. It also precedes severe fibrofog flares. Neurontin 300 - 600 mg. is the only thing i have found that relieves the pain. I keep it on hand for this one purpose. I hope that this will work for you and that you're feeling better soon.
      #1; Tue, 18 Dec 2007 22:26:00 GMT
    • I get random spots like that all the time. Usually on my hands, arms, neck, and feet. Unfortunantly, I have not found anything that makes it feel better, I just wait it out. Which sucks . . .
      #2; Tue, 18 Dec 2007 22:27:00 GMT
    • Hi Jenilee, I am very familiar with what symptoms you are explaining. It has to be a fibro nerve pain that flares in my opinion. I also have this burning sensations in both feet. All can be extremely painful. Your burning skin sensation is for real, as my Rheumy has said, this is a new way of life i have to adjust to. I don't like it one bit but reading posts here and reading how others cope with Fibro is a must. Sharing our pain and ways to live with Fibro.

      My burning sensations in feet never leave, i am now developing sores between toes. Have no idea of how or why so, I'll see what a foot doc can tell me what's going on with the sores.

      BeHappy2

      #3; Tue, 18 Dec 2007 22:28:00 GMT
    • Hi Jenilee,

      I get random areas of skin that burns out of the blue. It feels deeper than a sun burn - like it goes to the bone. It is primarily on my legs. I don't like anything to touch my skin when this happens but many a time this cannot be helped. I can't imagine how challenging it must be for you to have the burning in your hands but I can relate to the pain in the fingers, hands, wrists, and elbows, as well.

      I wish there was something I could suggest for you but I haven't found anything to make it go away any quicker. I am on Celexa and Neurontin and both medications have reduced my pain levels.

      I hope you feel better soon and I wish you the best!

      #4; Tue, 18 Dec 2007 22:29:00 GMT
    • Your not along...

      I also have burning in two areas on my feet.

      It's terrible when it hits. You just never know when or how painful.

      Iam just starting to really deal with the issue with my family doctor.

      Iam currently taking Lyrica, which helps, but does cover that burning pain your talking about.

      Even to touch the sheets on my bed at night can be very painful.

      Sometimes the pain feels like a contraction, and then it eases off..but the blood vessels on my foot stand straight up.

      I have neuropathy in both feet, I believe it's from the FM...

      When my feet really get the painful burning sensation, wrap the in ice bages, "it really works.' It will be interesting to see who else has this problems , and maybe we can all learn from it.,

      Good luck with your medical condition.

      #5; Tue, 18 Dec 2007 22:30:00 GMT
    • Thanks for all your replies. I think I'll try ice-bags or something similar next, like Passion flower mentioned, since I did feel better when I tried to "cool" my hand on my glass table or the leather couch, which feels a bit cool to the touch.

      I have this sort of heat and ice pack for pain relief that you can put in the freezer and I've sometimes used it when my shoulder hurts, but I never thought of using it on my hands when the skin acts weird. So that's one thing I can definitely try. Thanks!

      I'm really curious about Lyrica, but I'm not sure we have it over here. I just switched rheumatologists since I moved, and the new one wants me to stop Neurontin and start me on Amitryptyline (Elavil), which he claimed was the "only medicine" which helped in fibromyalgia.

      I'm afraid he's a bit old-fashioned and not following up on the latest medications, since I know Elavil is something that was used on fibromyalgia years ago and now there are so many other drugs, at least in the U.S. it seems.

      Has anyone tried Elavil and did it help? I know someone who gained 20 pounds on it in a very short period, so I'm not very keen.

      #6; Tue, 18 Dec 2007 22:31:00 GMT
    • I was on pamelor which is in the same family as Elevil. this was before fibro. It really helped with the depression and I was a runner then so I didn't gain weight. I slept like a rock. It caused my mouth to be dry. I had to stop taking it due to urinary retention, a problem i have had with a few meds.
      #7; Tue, 18 Dec 2007 22:32:00 GMT
    • Jenilee -

      I was on Elavil at one point as a migraine preventative in addition to Prozac for the Fibro. Unfortunately, being on both gave me hand tremors and my legs would jerk when I would lay down. I think, combined, they were too high a combination of SSRI's for my system to take.

      However, I am on Neurontin now and have no issues with it. I think it has helped with some degree with the pain and does help me sleep better. I had a doctor that tried to put me on Lyrica but I was also taking the Elavil at night and resulted in a bad reaction so I didn't take it again.

      I believe that, with the Neurontin, you won't gain weight like with Elavil and it really does help with the pain. Good luck!

      #8; Tue, 18 Dec 2007 22:33:00 GMT
    • Hi Jenilee, try a TENs unit on the burning spots on your skin. I know this sounds crazy, but it worked for me. My doctor says that the electrical current breaks the cycle of the pain. I think most insurance companies pay for the TENs unit, so it is worth a try. Also, heat helps. Try either a hot soaking tub or even a hot rag on the spots. Good luck, Debroueche
      #9; Tue, 18 Dec 2007 22:35:00 GMT